Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 9, 2014, 3:48 AM CDT for 6 counties in Wisconsin. It took effect at Oct 10, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 3:48 AM CDT (08:48 UTC)
- In effect from
- Oct 10, 2014, 1:00 AM CDT
- Expired
- Oct 10, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS73 KGRB 090848 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CDT THU OCT 9 2014 ...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO THE REGION TONIGHT. THIS WILL ALLOW FROST TO FORM OVER EAST CENTRAL WISCONSIN. WIZ038>040-048>050-091700- /O.NEW.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 348 AM CDT THU OCT 9 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM LAKE MICHIGAN. * AREAS OF FROST WILL DEVELOP LATE TONIGHT...AND MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
4 follow-up statements
195 WWUS73 KGRB 091628 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1128 AM CDT THU OCT 9 2014 ...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO THE REGION TONIGHT. THIS WILL ALLOW FROST TO FORM OVER EAST CENTRAL WISCONSIN. WIZ038>040-048>050-100000- /O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 1128 AM CDT THU OCT 9 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING. * AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
176 WWUS73 KGRB 091951 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT THU OCT 9 2014 ...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO THE REGION TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM OVER EAST CENTRAL WISCONSIN. WIZ038>040-048>050-100400- /O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 251 PM CDT THU OCT 9 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING. * AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
248 WWUS73 KGRB 100337 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1037 PM CDT THU OCT 9 2014 ...FROST EXPECTED OVER EAST CENTRAL WISCONSIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO THE REGION TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM OVER EAST CENTRAL WISCONSIN. WIZ038>040-048>050-101200- /O.CON.KGRB.FR.Y.0008.141010T0600Z-141010T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 1037 PM CDT THU OCT 9 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S AWAY FROM LAKE MICHIGAN BETWEEN 1 AM AND 8 AM FRIDAY MORNING. * AREAS OF FROST WILL DEVELOP AND MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
767 WWUS73 KGRB 100855 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT FRI OCT 10 2014 ...FROST WILL CONTINUE OVER EAST CENTRAL WISCONSIN EARLY THIS MORNING... .CANADIAN HIGH PRESSURE WILL BRING LIGHT WINDS AND CLEAR SKIES TO THE REGION THIS MORNING...LEADING TO FROSTY CONDITIONS OVER EAST CENTRAL WISCONSIN. WIZ038>040-048>050-101300- /O.CON.KGRB.FR.Y.0008.000000T0000Z-141010T1300Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 355 AM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S AWAY FROM LAKE MICHIGAN. * AREAS OF FROST WILL OCCUR...AND MAY DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:46 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 9, 3:46 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CDT THU OCT 9 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 345 AM CDT THU OCT 9 2014 FROST POTENTIAL FOR TONIGHT IS THE MAIN FCST CONCERN. WNW FLOW ALOFT WILL REMAIN OVER THE THE WESTERN GREAT LAKES REGION THROUGH THE PERIOD...AS CANADIAN HIGH PRESSURE EDGES SE INTO WISCONSIN. THIS WILL RESULT IN CONTINUED DRY WEATHER FOR GRB CWA. COLD NW FLOW OFF LAKE SUPERIOR...PLUS A COUPLE S/W TROFS BRUSHING THROUGH NORTHERN WI...WILL BRING SOME LAKE ENHANCED STRATOCUMULUS TO THE FAR NORTH AT TIMES. BLO NORMAL TEMPERATURES ARE EXPECTED OVER THE NEXT COUPLE DAYS... WITH HIGHS GENERALLY IN THE MID 40S TO MID 50S RANGE. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO MIDDLE 30S TONIGHT. FROST/FREEZE HEADLINES ARE STILL BEING ISSUED FOR THE FOX VALLEY AND LAKESHORE COUNTIES...AND FROST POTENTIAL LOOKS GOOD FOR ALL BUT DOOR COUNTY. WILL ISSUE A FROST ADVISORY FOR OUTAGAMIE...BROWN...KEWAUNEE...WINNEBAGO...CALUMET... AND MANITOWOC COUNTIES OVERNIGHT INTO EARLY FRIDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 345 AM CDT THU OCT 9 2014 TIMING OF THE NEXT PRECIPITATION EVENT IS THE MAIN CONCERN FOR THIS PART OF THE FORECAST. FRIDAY NIGHT SHOULD BE DRY AS A MID LEVEL TROUGH PASSES EAST OF WISCONSIN AND SURFACE HIGH PRESSURE MOVES INTO THE STATE. MOSTLY CLEAR SKIES AND VERY LIGHT OR CALM WINDS SHOULD ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF THE AREA...EXCEPT NEAR LAKE MICHIGAN AND THE BAY. THE HIGH WILL BEGIN TO DRIFT EAST OF WISCONSIN ON SATURDAY AS A LOW AMPLITUDE MID LEVEL RIDGE REACHES THE STATE. THIS SHOULD ALLOW FOR PLENTY OF SUNSHINE BUT HIGHS WILL REMAIN BELOW NORMAL. LOWS ON SATURDAY NIGHT ARE EXPECTED TO BE WARMER THAN FRIDAY NIGHT AS WINDS INCREASE FROM THE SOUTH IN RETURN FLOW BEHIND THE DEPARTING SURFACE HIGH. THE 00Z GFS AND 00Z ECMWF ARE SIMILAR IN TIMING OF THE ARRIVAL OF SHOWERS ON SUNDAY NIGHT AHEAD OF A MID LEVEL TROUGH...THOUGH SURFACE FEATURES DIFFER...WITH THE EC SHOWING A STRONGER AND FASTER SURFACE LOW APPROACHING MICHIGAN FROM THE SOUTHERN PLAINS ON SUNDAY NIGHT AND MONDAY. THE EC KEEPS QPF IN THE FORECAST AREA LONGER THAN THE GFS..BUT SHOWERS SHOULD EXIT THE AREA BY TUESDAY NIGHT AS THE MID LEVEL TROUGH PUSHES EAST OF WISCONSIN AND SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1237 AM CDT THU OCT 9 2014 QUIET WEATHER IS EXPECTED THROUGH THE TAF PERIOD ACROSS CENTRAL AND NORTHEAST WISCONSIN. NW FLOW OFF LAKE SUPERIOR MAY RESULT IN BKN CIGS OVER NC WI ON THURSDAY...OTHERWISE SKIES SHOULD BE CLEAR TO PARTLY CLOUDY. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ038>040- 048>050. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Oct 9, 3:36 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT THU OCT 9 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WITH LOW TEMPERATURES EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS EAST CENTRAL WISCONSIN LATE TONIGHT...FROST IS LIKELY. A FROST ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL WISCONSIN LATE TONIGHT INTO EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS EXPECTED OVER THE FOX VALLEY AND LAKESHORE AREAS AGAIN ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-100845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 336 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE NORTHERN PORTION OF THE MARINE FORECAST AREA THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/MG
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.